Doctor insights on:
Why Is My Depression Getting Worse When My Antidepressant Wears Off
Poop out: True antidepressants don't wear off like a stimulant. Antidepressants can take weeks to take effect. Some people find they get benefit from the medication but it seems to "poop out" after several months. This seem to be related to need for an additional medication to balance out or could be symptom of bipolar disorder with cycling. I discuss this in my book. Psychiatry in technocolors. ...Read more
Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more
Why is Adderall (dextroamphetamine and racemic amphetamine) giveing me bad hot flashes when it wears off an i get a chokeing feeling in my thoat when it wears off?
Disorder or med?: A number of my patients complain of sweating while on adderall (dextroamphetamine and racemic amphetamine). Virtually any medication that can stimulate norepinephrine can cause sweating. Also, it is not at all uncommon for Adderall (dextroamphetamine and racemic amphetamine) to have very much a calming effect. I suspect that it's also possible that some of your sweating and choking sensation could be due to your underlying anxiety that is perhaps secondary to your adhd and that starts to flareup as the medication leaves your system. A long-acting Adderall (dextroamphetamine and racemic amphetamine) may be in your best interest. ...Read moreSee 2 more doctor answers
My bp goes up when I'm anxious. I hate getting my bp taken which makes it worse. Psychologist thinks going back on Zoloft and Xanax (alprazolam) will help. Thought?
Buy a reputable : sphygmomanometer , a blood pressure cuff, for home use. Learn how to use it. Document BP's to show your primary care, who will treat hypertension, if present. Evaluation by a psychiatrist will help you learn if your anxiety disorder is significantly impairing your daily functioning to the point that anti-anxiety medications need to be added to your ongoing Cognitive-Behavioral Therapy. ...Read more
I recently stopped respiradone and was weaned off my concerns is when i try to get off of .5 mg of benzatrophine it feel like my mind is goin crazy?
CBT: The addiction history, along with physical and mental health concerns, can impact the speed of the tapering and achieve sobriety. However it is not always an easy task. The formal detox program and access to medical professionals who can adjust doses on the spot, and provide cognitive behavioral therapy may reduce discomfort almost immediately. ...Read more
Why does clonazepam have a paradoxical effect on me? It gives me energy and when it wears off i get tired and without it im lethargic + have insomnia
Could extra anxiety of being weaned off morphine possible make my tmj worse? It's been so bad lately my mouth is killing me.
Anxiety and TMJ pain: Morphine is an addictive medication and withdrawal does indeed ramp up anxiety. TMJ pain in its own right is often related to anxiety as well by virtue of jaw clenching or teeth grinding. Imbalance of such mandibular forces often is a factor in TMJ pain. Your suspicion is right on that withdrawal from morphine exacerbates your TMJ pain. This is not an excuse to go back to morphine . MS abuse kills ...Read more
Been on cipramil (10mg) for a week and just went up to 20ng. also taking Zyprexa (olanzapine). my anxiety is still bad with panicking. When will it calm down?
Medication effects: I feel empathy for your Anxiety and panic Zyprexa is a medication to treat Schizophrenia and Bipolar Disorder. Cipramil is a medication for treatment of Depression Their side effects are-restlessness, increase of heart rate, anxiety, agitation, panic attacks, irritability, insomnia See your Psychiatrist immediately or go to ER for diagnosis, medication needed, side effects, dosage and follow up ...Read more
I'm been on antriptaline 50g a while now now my sugar levels keep goin dwn under 3/4 even lower sometime how can I stop it it makin me feel very weak?
Go see your doctor: Unfortunately, not all drugs sold in uk & elsewhere are available here in the states (where this website is based & where most if not all mds are located). Worse, some drugs go by different generic & brand names in different countries. To make matters worse, when i searched for "antriptaline", google kept giving me "amitriptyline" which is an antidepressant that shouldn't impact sugar. ...Read more
Started ventilaxine xr for anxiety on Sat. I feel worse now like my anxiety is constant cloudy head & energy then crash why? Is it normal? How long?
Very common: Almost universally, a new SSRI or SNRI medication (like venlafaxine) will cause unpleasant side-effects for the first 1-2 weeks of use. These can include worsening of the very problem it is prescribed to treat, anxiety. These effects usually resolve with time but not always. Consider discussing with the prescribing doctor the risk/benefit of continuing vs abandoning the treatment. ...Read more
It seems Amitriptyline helps people sleep. I'm wondering why it made my insomnia worse? I even took it in the AM, and still had horrible insomnia.
I started Prozac (fluoxetine) in April and I feel like it's actually made my anxiety worse. Is this common? How do I taper off?
2nd day of lexapro, (escitalopram) I have a headache that seems to cause my anxiety and is keeping me awake. When I close my eyes it gets worse, maks vision blurry 2?
Why does klonopin (clonazepam) have the oppsite effect on me?it wakes me up and gives me energy and when it wears off i get tired? yet sedates other people?
Paradoxical: reactions are fairly common with many medications, in particular with benzodiazepines. If your Klonopin (clonazepam) is affecting you in such an adverse manner (i.e.: paradoxical), and not treating your illness, your prescriber needs to know about this. This doesn't mean that other benzodiazepines will have a similar effect; at times, it is trial and error. ...Read more
I went on buspar (buspirone) yesterday. Since then my anxiety has been bad and I constantly feel detached from my body making it hard to drive.. Do these go away.
Do not drive: 26 year old lady starting buspirone therapy and experiencing exacerbation of anxiety and problems operating machinery. Please park your car, do not drive. Contact your physician you may need to switch medications. The initial dose is usually 15 mg and can be titrated up but with this reaction your MD will want to immediately reevaluate treatment options. Good luck. ...Read more
I have panic attacks and depression and I was on abilify (aripiprazole) and it made my throat numb stopped talking it and now my panic attacks are worse I feel something is wrong with me now ?
I suffer from depression and severe anxiety. I constantly worry about my eyesight. The more i think about my eyes the worse it gets. Is it my anxiety?
Check with Pros: Try a process of elimination. First, see your optimoligist/eye doc for an exam. Second, talk to your psychotherapist about relieving your depression and anxiety and then work to understand its meaning. Third, sign a release allowing for you, your eye doc, and your psychotherapist to talk. You state it gets worse when you think about your eyes and worry about your eyesight. That's anxiety. ...Read moreSee 1 more doctor answer
Im on gabapentin since july I think its making my anxiety worse+my eylid is twitching sometimes.and ive been getting angry.can that be from the gaba?
Ujnlikely: anxiety and anger might be a mood disorder. Go over your sleeping history, appetite, exercise, and spells of overly abundent anergy and being down so low that you didn't want to get out of bed in the morning. There are other medications that he might want to use. YOu did not tell me why you are on gabapentin. Tegretol or depakote might help you but talk to your doctor. ...Read more
I couldnt get my Effexor (venlafaxine) filled in time and had to go without for a week, now the med is making me act foul and feel depressed? I feel great off of it
Need clarification: I'm not sure what you meant - are you off it or not? You state that the medication is making you act foul and depressed. I'm assuming that you felt (past) great off it for that week, and that was probably because the venlafaxine was still in your system. After wearing off and possibly restarting it, you may feel bad. The drug needs time to build back up if that's the case. ...Read more
When I take Prozac (fluoxetine) at night, I wake up sometimes and it seems like a part of my brain isn't shutting off. Wondering what is going on?
- Talk to a doctor live online for free
- Why do i bloat when my fluoxetine wears off in evening?
- Why do my ears get itchy when i wear earrings?
- When will novacaine wear off
- Ask a doctor a question free online
- When does novocaine wear off
- When does depo-provera wear off
- When does lupron wear off
- When will the depo-provera shot wear off
- Talk to a psychiatrist online for free